Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 28, NWS Grand Rapids, MI

April 1, 2011

NWS Grand Rapids, MI issued this small craft advisory at Apr 1, 2011, 4:14 AM EDT. It took effect at Apr 2, 2011, 5:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 4:14 AM EDT (08:14 UTC)
In effect from
Apr 2, 2011, 5:00 AM EDT
Expired
Apr 3, 2011, 8:00 AM EDT
In force
27 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHUS73 KGRR 010814
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EDT FRI APR 1 2011


LMZ844>849-011615-
/O.NEW.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
414 AM EDT FRI APR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 8 AM
EDT SUNDAY. 

WINDS: WEST 15 TO 20 KNOTS SATURDAY. 

WAVES: 3 TO 5 FEET SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
218 
WHUS73 KGRR 011503
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 AM EDT FRI APR 1 2011

LMZ844>849-012315-
/O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1103 AM EDT FRI APR 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
8 AM EDT SUNDAY...

WINDS: SOUTHWEST 10 TO 15 KNOTS TONIGHT VEERING WEST 15 TO 20
KNOTS TOWARD DAYBREAK.

WAVES: BUILDING TO 2 TO 4 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
200 
WHUS73 KGRR 012004
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 PM EDT FRI APR 1 2011

LMZ844>849-020415-
/O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 PM EDT FRI APR 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
8 AM EDT SUNDAY...

WINDS: WEST 10 TO 15 KNOTS TONIGHT VEERING WEST 10 TO 20 KNOTS
       SATURDAY.

WAVES: BUILDING TO 2 TO 4 FEET TOWARD DAYBREAK...3 TO 5 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
988 
WHUS73 KGRR 020230
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT FRI APR 1 2011

LMZ844>849-021030-
/O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 PM EDT FRI APR 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
8 AM EDT SUNDAY...

WINDS: WEST INCREASING TO 15 TO 25 KNOTS SATURDAY MORNING.

WAVES: BUILDING TO 3 TO 5 FEET SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
939 
WHUS73 KGRR 020824
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
424 AM EDT SAT APR 2 2011

LMZ844>849-021630-
/O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
424 AM EDT SAT APR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

WINDS: WEST TO NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THIS MORNING.

WAVES: BUILDING TO 3 TO 5 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 11:50 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 31, 11:50 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EDT THU MAR 31 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(247 PM EDT THU MAR 31 2011)
AN AREA OF LOW PRESSURE WILL TRACK SOUTHEAST THROUGH THE GREAT LAKES
REGION FRIDAY INTO SATURDAY.  THIS SYSTEM WILL KEEP THE AREA COOLER
THAN NORMAL AND MAY PRODUCE SOME LIGHT RAIN OR SNOW.  THE UNSETTLED
WEATHER WILL LIKELY CONTINUE INTO EARLY NEXT WEEK AS A STRONG STORM
APPROACHES FROM THE WEST.

&&

.SHORT TERM...(247 PM EDT THU MAR 31 2011)
(TONIGHT THROUGH SATURDAY NIGHT)

THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE COVERAGE AND
TYPE OF PRECIPITATION.

MODELS CONTINUE TO SHOW THE MID LEVEL SHORT WAVE DIVING
SOUTHEASTWARD THROUGH THE WESTERN GREAT LAKES REGION... INTO THE
DEEP TROUGH ALONG THE EAST COAST.  MOST MODELS SHOW RELATIVELY WEAK
OMEGA...BUT THE MOISTURE DOES BECOME DEEP FOR SOUTHWEST MI 00Z SAT
INTO 12Z SAT.  THE NAM HAS A SPIKE IN THE OMEGA AT THE -15 DEG C
LEVEL FROM KGRR TO KAZO 03Z TO 06Z SAT.  THERE IS ALSO SOME WEAKNESS
IN THE STABILITY FOR 750 MB PARCELS WHICH WOULD SUPPORT BRIEFLY
HEAVIER PRECIPITATION IF THIS WOULD OCCUR. I WILL BUMP UP POPS TO
LIKELY FOR ALL REGIONS FRI NIGHT.   00Z SAT SOUNDINGS SHOW TEMPS
ABOVE FREEZING ROUGHLY ALONG AND SOUTH OF I96...BUT BY 06Z THIS
WARMER LAYER BECOMES SHALLOWER. SO SNOW SHOULD BE THE MAIN
PRECIPITATION TYPE.  AT THIS TIME ONLY LIMITED IMPACTS EXPECTED AS
TEMPERATURES WILL LIKELY REMAIN NEAR OR SLIGHTLY ABOVE FREEZING FOR
MUCH OF THE NIGHT.

&&

.LONG TERM...(247 PM EDT THU MAR 31 2011)
(SUNDAY THROUGH THURSDAY)
THERE LOOKS TO BE ONE MAIN WEATHER MAKER WILL BE A PLAINS LOW MOVING
TOWARD THE GREAT LAKES EARLY IN THE PERIOD.

THE GFS AND ECMWF HAVE BEEN IN PRETTY GOOD AGREEMENT WITH THIS
SYSTEM AS IT DEVELOPS OVER KANSAS AND MOVES TOWARD NRN INDIANA. A
STRONG SURGE OF WARM AIR WILL PUSH A WARM FRONT NORTH INTO NRN
IL/NRN INDIANA BY MONDAY. LOOK FOR SOME LIGHT RAIN TO DEVELOP LATE
SUNDAY AND CONTINUE SUNDAY NIGHT. WE INCREASED POPS TO LIKELY SUNDAY
NIGHT AND KEPT A MIX OF RAIN AND SNOW IN THE GRIDS OVER THE NRN CWA.

QUITE A BIT OF INSTABILITY IS PROGD MONDAY SOUTH OF I-96 AND
ESPECIALLY SOUTH OF THE CWA WITH LI/S IN THE -5C RANGE. THE REASON
FOR THIS IS THAT THE WARM FRONT MOVES INTO LOWER MICHIGAN WITH A
SLIGHTLY NWD TRACK OF THE LOW. WE ADDED A THUNDER MENTION MONDAY
ACROSS THE SRN HALF OF THE CWA TO ACCOUNT FOR THIS. A SECONDARY LOW
MOVING ALONG THE TRAILING COLD FRONT SHOULD KEEP PCPN IN THE CWA
THROUGH MONDAY NIGHT RESULTING IN MIXED RAIN AND SNOW. THE 12Z GFS
SHOWS A LARGE WARM WEDGE ABOVE 900 MB MONDAY NIGHT WITH SFC TEMPS
NEAR FREEZING OVER THE NRN CWA. GIVEN THE SNOW STILL ON THE GROUND
IN THAT AREA WE ADDED A FZRA MENTION FOR THE NRN TIER MONDAY NIGHT.

COLDER AIR WILL FLOW IN BEHIND THE DEPARTING STORM TUESDAY. THE
RAIN/SNOW MIX STILL LOOKED REASONABLE. DRY WX THEN EXPECTED TUESDAY
NIGHT THRU THURSDAY AS HIGH PRESSURE MOVES IN.

&&

.AVIATION...(1150 PM EDT THU MAR 31 2011)
VFR WILL CONTINUE TO PREVAIL TONIGHT AND FRIDAY. SOME CLOUDS AND
LIGHT RAIN SHOWERS OR SPRINKLES/VIRGA ASSOCIATED WITH THE
APPROACHING SYSTEM SHOULD ARRIVE FROM THE WEST FRIDAY AFTERNOON.
HOWEVER THE AIR MASS CURRENTLY IN THE PLACE OVER MI IS EXTREMELY DRY
SO CLOUDS BASES SHOULD REMAIN ABV 4K FEET WITH VSBYS AOA 6SM THROUGH
00Z SAT. WE MAY SEE CIGS/VSBYS LOWER INTO THE MVFR CATEGORY AFTER
06Z SAT.

&&

.MARINE...(247 PM EDT THU MAR 31 2011)
MAY NEED SMALL CRAFT ADVISORIES SATURDAY INTO SATURDAY NIGHT AS
WINDS STRENGTHEN OUT OF THE WEST.  12Z NAM SHOWS THE MIXING HEIGHTS
TAPPING INTO THE 20 KNOT RANGE FOR KMKG.  OTHERWISE NEARSHORE
IMPACTS APPEAR MINIMAL

&&

.HYDROLOGY...(247 PM EDT THU MAR 31 2011)
A RISK FOR HEAVIER PRECIPITATION EXISTS SUNDAY NIGHT INTO MONDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    MJS
SHORT TERM:  MJS
LONG TERM:   93
AVIATION:    MEADE
MARINE:      MJS
HYDROLOGY:   MJS
Hazardous weather outlook, Mar 31, 5:23 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 AM EDT THU MAR 31 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-010930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
523 AM EDT THU MAR 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK LOW PRESSURE SYSTEM MAY BRING SOME LIGHT SNOW TO THE AREA
FRIDAY NIGHT INTO SATURDAY. ANY ACCUMULATIONS OF WILL BE LESS
THAN AN INCH.

MORE SUBSTANTIAL SNOWFALL WILL BE POSSIBLE SUNDAY NIGHT THROUGH
MONDAY NIGHT...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. A LOW
SWINGING THROUGH THE SOUTHERN GREAT LAKES WILL BE RESPONSIBLE FOR
BOTH RAIN AND SNOW. LATER FORECASTS WILL BE DETAIL WHETHER THE
SYSTEM TRENDS MORE TOWARD RAIN OR MORE TOWARD SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-010930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
523 AM EDT THU MAR 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PERIOD OF HIGHER WINDS AND WAVES ARE EXPECTED FRIDAY NIGHT INTO
SATURDAY BEHIND A DEPARTING LOW PRESSURE CENTER. WAVES MAY REACH
HEIGHTS HAZARDOUS TO SMALLER CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.